MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2265
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Sepsis (2067)
Date of Event 07/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper ii : the reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Based on the serial number provided, the connecter type is assumed to be a taper ii.Further information has been requested of the initial reporter regarding further clarification on the reported event, the explanting physician, and relevant patient history.To date, no additional information has been received by apollo.Device labeling addresses possible outcomes of pain and sepsis as follows: warnings: patients must be carefully counseled on the need to report all vomiting, abdominal pain or other gastrointestinal or nutritional issues as these symptoms may indicate a condition not related to the lap-band® system.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Infection can occur in the immediate post-operative period or years after insertion of the device.In the presence of infection or contamination, removal of the device is indicated.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "had abdominal pain, presented to hospital and found to have free fluid and sepsis, band explanted.Patient presented to hospital and was taken to the operating room.Patient wants the band replaced.".

Brand Name
LAP-BAND AP LARGE WITH ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. captial of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key5555132
Report Number3006722112-2016-00072
Device Sequence Number875730
Product Code LTI
UDI-Device Identifier10811955020237
UDI-Public10811955020237
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/14/2015
Device Model NumberB-2265
Device Catalogue NumberB-2265
Device Lot Number2405457
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2016
Initial Report FDA Received Date04/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR